Alert archive / Tennessee / Special Weather Statements in 2016
Special Weather Statement, NWS Memphis, TN
NWS Memphis, TN issued this special weather statement at Jul 4, 2016, 3:12 PM CDT for Shelby County, Tennessee. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 4, 2016, 3:12 PM CDT (20:12 UTC)
- Expired
- Jul 4, 2016, 4:00 PM CDT
- In force
- 48 min
- Issued by
- NWS Memphis, TN
County Shelby County, TN
The radar
The Memphis radar (KNQA), 16 km from the middle of the area, began a volume at 20:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Little Rock, AR (KBYH), launched 12:00Z, 8.2 hours before the alert went out and 44 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1683 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 102 m²/s²
- 0-3 km storm-relative helicity
- 124 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
084 WWUS84 KMEG 042012 SPSMEG SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 312 PM CDT MON JUL 4 2016 ARZ036-MSZ001-TNZ049-088-089-042100- CRITTENDEN AR-DESOTO MS-FAYETTE TN-TIPTON TN-SHELBY TN- 312 PM CDT MON JUL 4 2016 ...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT WEATHER ADVISORY UNTIL 400 PM CDT FOR... EAST CENTRAL CRITTENDEN COUNTY IN ARKANSAS... NORTHEASTERN DESOTO COUNTY IN MISSISSIPPI... NORTHWESTERN FAYETTE COUNTY IN TENNESSEE... SOUTHEASTERN TIPTON COUNTY IN TENNESSEE... SHELBY COUNTY IN TENNESSEE... AT 312 PM CDT...A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR LARGER AND WINDS AT LEAST 40 MPH WAS LOCATED NEAR BARTLETT...MOVING NORTHEAST AT 35 MPH. DANGEROUS CLOUD TO GROUND LIGHTNING IS ALSO POSSIBLE WITH THIS THUNDERSTORM. PEOPLE IN EAST CENTRAL CRITTENDEN...NORTHEASTERN DESOTO... NORTHWESTERN FAYETTE...SOUTHEASTERN TIPTON AND SHELBY COUNTIES SHOULD MONITOR THIS STORM CLOSELY. LAT...LON 3537 8983 3540 8941 3494 8982 3497 9025 TIME...MOT...LOC 2012Z 240DEG 49KT 3518 8990 $$
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this special weather statement went out at Jul 4, 1:50 PM CDT, 1 hour 22 minutes earlier.
Area forecast discussion, Jul 4, 1:50 PM CDT, 1 hour 22 minutes before
Area Forecast Discussion National Weather Service Memphis TN 150 PM CDT MON JUL 4 2016 .UPDATE AVIATION... && .DISCUSSION... && .PREV DISCUSSION... /issued 621 AM CDT MON JUL 4 2016/ DISCUSSION... Updated for the 12z aviation discussion below. PREV DISCUSSION... /issued 342 AM CDT MON JUL 4 2016/ DISCUSSION... Currently...Weak surface low pressure is located over NE OK with a surface boundary stretching across Southern MO into the OH Valley. The Mid-South is firmly in the warm sector with temps still above 80 in many locations and dewpoints in the lower to mid 70s. A mid level trough in moving into the region and convection is developing across a large swath W/NW of the Mid-South, heading east. Today and Tonight...The surface low will track NE while the mid level trough pushes into the region. Expect numerous showers and thunderstorms to push into western areas this morning and then into the Memphis metro this afternoon. Short range guidance suggests cluster of storms forming into a broad line as the day progresses. The airmass across the region will destabilize throughout the day with SBCAPES around 2000 j/kg. Meanwhile a belt of 30-35 kts of mid level winds associated with the trough may help to organize a few strong to severe storms. Damaging the winds the main threat with any severe threat. Lightning will also be a threat especially with all the outdoor activities associated with the holiday. Precip water values will top 2 inches today so heavy downpours and isolated flash flooding is a possibility as well. The broad...somewhat disorganized line will push east of the MS River later this afternoon/early this evening. This scenario leaves some hope for firework celebrations across the western half of the Mid-South this evening, including the Memphis metro. Eastern areas, especially NE Mississippi, will have the highest rain chances this evening. Should see convection diminish as the night progresses as the mid level trough continues to weaken. Tuesday...The weakening mid level trough will slowly exit the region by Tuesday evening. The feature will provide a focus for shower and thunderstorm development, especially during the afternoon and evening. By this point the trough is pretty weak with little shear left so expect pulse type storms. Best chance will again be across North Mississippi with chances diminishing toward the N/W. Temps will start to rebound and dewpoints will likely be quite high with the recent rainfall. As a result heat index values may already start to be a problem across the Delta by the Tuesday afternoon. Wednesday through Friday...A weak disturbance could produce isolated to scattered showers and thunderstorms mainly Wednesday morning before upper level riding starts building in. This ridge is not overly impressive but heights of 591-593 dm has produced temps in the mid 90s so far this summer. Recent rainfall and a moist SW flow will result in dewpoints in the lower to mid 70s. Afternoon Heat index values will flirt with 105 degrees through the period. Saturday and Sunday...A trough moving through The Great Lakes tries to break down the ridge a bit and pushes a weak front that stalls north of the area. Some convective development is possible across the area as weak disturbances move through, especially across the northern half of the Mid-South, closer to the front. Temps will still be quite warm in the 90 to 95 degree range. SJM AVIATION... 18Z TAFs Line of storms developed along I-40 and they are increasing in strngth and coverage. Expect downbursts to develop near the storms with lots of lightning. Numerous showers developed in N. Mississippi, and they will develop into thunderstorms this afternoon. Activity should move east and phase out this evening. Southwest winds of 10 to 20 knots will continue through the afternoon. WER .MEG Watches/Warnings/Advisories... AR...None. MO...None. MS...None. TN...None. &&
Hazardous weather outlook, Jul 4, 4:04 AM CDT, 11 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 404 AM CDT MON JUL 4 2016 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>022-048>055-088>092-051115- ALCORN-BENTON MS-BENTON TN-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY- COAHOMA-CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR- DUNKLIN-DYER-FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD- HENDERSON-HENRY-ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE- LEE AR-LEE MS-MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION- PANOLA-PEMISCOT-PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN- RANDOLPH-SHELBY-ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON- TISHOMINGO-TUNICA-UNION-WEAKLEY-YALOBUSHA- 404 AM CDT MON JUL 4 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...TODAY AND TONIGHT A FEW STRONG TO SEVERE STORMS ARE POSSIBLE TODAY INTO THIS EVENING ACROSS THE ENTIRE MIDSOUTH. BEST CHANCES FOR STORMS ALONG AND WEST OF THE MISSISSIPPI RIVER...INCLUDING THE MEMPHIS METROPOLITAN AREA...WILL BE FROM 10 AM CDT THROUGH 6 PM CDT. BEST CHANCES FOR STORMS EAST OF THE MISSISSIPPI RIVER WILL BE FROM 1 PM CDT TO 9 PM CDT. DAMAGING WINDS ARE THE MAIN THREAT WITH ANY STORM THAT BECOMES SEVERE. BRIEF HEAVY DOWNPOURS COULD LEAD TO ISOLATED FLASHING FLOODING. ALSO...WITH ALL THE HOLIDAY ACTIVITIES...THAT REMEMBER THAT LIGHTNING IS A SERIOUS THREAT IN ANY THUNDERSTORM. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY HEAT WILL BUILD ACROSS THE REGION FROM TUESDAY THROUGH THE WEEK AND POSSIBLY INTO THE WEEKEND. HEAT INDEX VALUES MAY APPROACH 105 DEGREES IN SOME AREAS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. SJM
In the hours before
Special weather statement, Jul 4, 3:12 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 312 PM CDT MON JUL 4 2016 ARZ036-MSZ001-TNZ049-088-089-042100- CRITTENDEN AR-DESOTO MS-FAYETTE TN-TIPTON TN-SHELBY TN- 312 PM CDT MON JUL 4 2016 ...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT WEATHER ADVISORY UNTIL 400 PM CDT FOR... EAST CENTRAL CRITTENDEN COUNTY IN ARKANSAS... NORTHEASTERN DESOTO COUNTY IN MISSISSIPPI... NORTHWESTERN FAYETTE COUNTY IN TENNESSEE... SOUTHEASTERN TIPTON COUNTY IN TENNESSEE... SHELBY COUNTY IN TENNESSEE... AT 312 PM CDT...A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR LARGER AND WINDS AT LEAST 40 MPH WAS LOCATED NEAR BARTLETT...MOVING NORTHEAST AT 35 MPH. DANGEROUS CLOUD TO GROUND LIGHTNING IS ALSO POSSIBLE WITH THIS THUNDERSTORM. PEOPLE IN EAST CENTRAL CRITTENDEN...NORTHEASTERN DESOTO... NORTHWESTERN FAYETTE...SOUTHEASTERN TIPTON AND SHELBY COUNTIES SHOULD MONITOR THIS STORM CLOSELY. LAT...LON 3537 8983 3540 8941 3494 8982 3497 9025 TIME...MOT...LOC 2012Z 240DEG 49KT 3518 8990
The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 4, 3:25 PM CDT | Areal Flood Advisory | MEG | Shelby | 3 hr |
| Jul 4, 4:03 PM CDT | Special Weather Statement | MEG | Fayette | 42 min |
| Jul 4, 5:58 PM CDT | Special Weather Statement | MEG | Tate | 32 min |
| Jul 4, 6:48 PM CDT | Special Weather Statement | MEG | Lafayette | 27 min |
Nearby
Special Weather Statements in Tennessee, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.